English   español  
Por favor, use este identificador para citar o enlazar a este item: http://hdl.handle.net/10261/103038
COMPARTIR / IMPACTO:
Estadísticas
logo share SHARE logo core CORE   Add this article to your Mendeley library MendeleyBASE

Visualizar otros formatos: MARC | Dublin Core | RDF | ORE | MODS | METS | DIDL
Exportar a otros formatos:

Título

Biometric relationships in earthworms (Oligochaeta)

AutorJiménez, Juan J. ; Mamolar, Estefanía; Lavelle, Patrick
Palabras claveearthworms
oligochaeta
biomass
regression
population ecology
Fecha de publicaciónene-2000
EditorElsevier
CitaciónEuropean Journal of Soil Biology 36(1): 45-50 (2000)
ResumenDigging and hand-sorting of soil blocks is a very widespread method in the study of earthworm communities. One disadvantage of this method is that it is very time consuming and often many earthworms are incomplete because they were cut by the digging tools. When authors report earthworm biomass, no mention is made of the assessment of any relationship between the mass of those cut earthworms and their overall weight. In such cases, biomass is generally underestimated. In this paper, our objective was to propose a new method to estimate the weight of incomplete earthworms on the basis of preclitellar diameter and its usefulness for studying the dynamics of earthworm populations. Complete earthworms were collected from samplings performed in native savannahs and man-made pastures of the eastern plains of Colombia and from a poplar grove (Populus sp.) in Central Spain. A strong correlation between the preserved fresh weight and the maximum preclitellar diameter was found for all the species studied. Three types of models have provided a convenient method to estimate earthworm biomass: (i) linear for almost all the species; (ii) exponential for a large Neotropical anecic species, Martiodrilus carimaguensis (Glossoscolecidae); and (iii) second degree polynomic equation.
Descripción15 páginas, 1 tabla, 2 figuras
Versión del editorhttp://dx.doi.org/10.1016/S1164-5563(00)01047-5
URIhttp://hdl.handle.net/10261/103038
DOI10.1016/S1164-5563(00)01047-5
ISSN1164-5563
E-ISSN1778-3615
Aparece en las colecciones: (IPE) Artículos
Ficheros en este ítem:
Fichero Descripción Tamaño Formato  
Jimenez_et_al_EJSB2000.pdf242,8 kBAdobe PDFVista previa
Visualizar/Abrir
Mostrar el registro completo
 

Artículos relacionados:


NOTA: Los ítems de Digital.CSIC están protegidos por copyright, con todos los derechos reservados, a menos que se indique lo contrario.